Mississippi, 2004Damaging Wind in Mississippi, August 30, 2004
August 30, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 30, 10:20 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 30, 10:20 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1120 AM CDT MON AUG 30 2004
.DISCUSSION...
NO CHANGES THIS MORNING AS POPS AND TEMPS SEEM TO BE ON TRACK. SOME
SHOWERS ARE DEVELOPING OVER SOUTHEAST MISSISSIPPI AND SOUTHERN
ALABAMA THAT WILL BE MOVING INTO OUR CWA BY EARLY AFTERNOON.
ISOLATED DEVELOPMENT ALREADY STARTING WITHIN CWA AS WELL. THINGS
APPEAR TO BE MORE UNSTABLE THAN PREVIOUSLY INDICATED BUT 30 TO 40
PERCENT POPS SHOULD WORK.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
24
Hazardous weather outlook, Aug 30, 9:53 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1053 AM CDT MON AUG 30 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-310100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1053 AM CDT MON AUG 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF
WIND GUSTS 30 TO 40 MPH...OCCASIONAL LIGHTNING...SOME PEA SIZED HAIL
IN THE STRONGER STORMS...AND BRIEF HEAVY RAINFALL. THE PRIMARY TIME
OF OCCURRENCE WILL BE BETWEEN 1230 PM AND 8 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS...
THERE IS A LESSER CHANCE OF THUNDERSTORMS EACH DAY THROUGH
SUNDAY...MAINLY JUST AFTERNOON ISOLATED ACTIVITY REMAINING BELOW
SEVERE LIMITS EACH DAY.
TROPICAL...
BY SATURDAY THE AREA OF UNCERTAINTY REGARDING THE FUTURE TRACK OF
HURRICANE FRANCES PLACES A PORTION OF THE EAST GULF OF MEXICO WITHIN
THE RANGE OF POSSIBLE STORM TRACKS. MARINE INTERESTS SHOULD MONITOR
THE FUTURE COURSE OF FRANCES OVER THE UPCOMING WEEKEND BY REFERING TO
THE LATEST HURRICANE ADVISORIES ISSUED BY THE NATIONAL HURRICANE
CENTER.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
24
In the hours before
Special weather statement, Aug 30, 12:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO UGC CODING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 PM CDT MON AUG 30 2004
LAZ040-060>064-302000-
ORLEANS-ST CHARLES-ST TAMMANY-UPPER JEFFERSON-UPPER PLAQUEMINES-
UPPER ST BERNARD-
157 PM CDT MON AUG 30 2004
...SCATTERED STRONG THUNDERSTORMS OVER METRO NEW ORLEANS...
AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ACROSS METROPOLITAN NEW ORLEANS.
ONE STORM OVER THE WEST BANK OF JEFFERSON PARISH NEAR AVONDALE AND
WESTWEGO WAS DRIFTING NORTH. ANOTHER STORM WAS LOCATED OVER THE
NORTH AND WEST PORTION OF SLIDELL...AND WAS MOVING SOUTHEAST
AT 10 MILES AN HOUR. THE MAIN THREATS FROM THESE STORMS ARE FREQUENT
LIGHTNING STRIKES...AND TORRENTIAL RAINFALL AMOUNTS OF ONE TO THREE
INCHES IN AN HOUR OR LESS. SOME MINOR FLOODING OF STREETS AND LOW
LYING AREAS IS POSSIBLE THROUGH 3 PM. WIND GUSTS AROUND 30 MPH MAY
ALSO OCCUR NEAR THESE STORMS.
22
Thunderstorm Wind, Harrison
- When
- August 30, 1:30 PM CST
- Where
- Harrison County, Wortham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.567, -89.133
Thunderstorm winds knocked down trees and a gazebo and damaged sheds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Virginia, August 30, 20048 deaths · $29 million · 14 events
- Flash Flood in New York, August 30, 2004$20 million · 1 event
- Flash Flood in New York, August 30, 2004$4.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30, 2004$2.0 million · 1 event
- Flash Flood in New York, August 30 to 31, 2004$1.0 million · 1 event
- Flash Flood in New York, August 30, 2004$500,000 · 1 event
- Hail in Texas, August 30, 2004$365,000 · 1.75 in hail · 7 events
- Flash Flood in New York, August 30, 2004$280,000 · 1 event
- Tornadoes in Virginia, August 30, 2004$110,000 · F0 · 16 events
- Flooding in Vermont, August 30, 2004$70,000 · 2 events
- Flooding in Vermont, August 30, 2004$50,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432606.